Texas, 2023High Wind in Texas, November 7, 2023
November 7, 2023 · NWS MAF · 1 event in 1 county or zone
Another in a series of shortwave troughs moving out of the southwestern US in the high plains brought westerly high winds across the Guadalupe and Delaware Mountains.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another in a series of shortwave troughs moving out of the southwestern US in the high plains brought westerly high winds across the Guadalupe and Delaware Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 7, 11:25 AM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Nov 7, 11:25 AM CST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1125 AM CST Tue Nov 7 2023
...New AVIATION...
.SHORT TERM...
(Today through Wednesday afternoon)
Issued at 216 AM CST Tue Nov 7 2023
WV imagery shows an upper trough just off the west coast this
morning. This feature will make landfall later today, transitioning
zonal flow aloft over West Texas and Southeast New Mexico to
southwest. Southwest surface flow is already in place, and this
will increase over the northwest half of the CWA this afternoon,
increasing thicknesses slightly and adding couple of degrees to
Monday's highs. The record high for KMAF today is 88, and it looks
like it'll at least be tied before the afternoon is out as downslope
warming kicks in.
Tonight, return flow kicks in over the eastern zones, while
southwest-west flow continues over the higher terrain. This should
keep the boundary layer well-mixed, keeping lows 16-18F above normal.
Unfortunately, with the approach of the aforementioned trough
Wednesday, thicknesses will be on the decline, shaving a couple of
degrees off Tuesday's highs. However, highs should still average 15-
17F above normal. Unfortunately, this may be the last of the 80s
until spring.
&&
.LONG TERM...
(Wednesday night through Monday)
Issued at 216 AM CST Tue Nov 7 2023
Upper pattern Wednesday night will have a trough extending from
Manitoba down across ND, NE, CO to AZ. The northern portion of the
trough will quickly swing east Thursday while the southern portion
moves slowly. On Friday the trough will move into NM and into the
TX Panhandle later in the day. By Saturday that trough will be
moving off to the east as a cut off low forms over Baja. This low
will slowly spin east across Nrn Mexico Monday and weaken into a
trough as moves over TX Tuesday.
The warm spell will be ending and it will be turning colder as a
cold front blows into the area Wednesday night/Thursday morning.
Fropa will be accompanied by a gusty N wind and front should make it
through most of the area by morning. Lows Thursday morning in the
40s and 50s with some 60s south. Highs Thursday will only be in the
50s north of the Pecos, 60s south of it, with a few 70s along the
Rio Grande as CAA and clouds keep temps down. Friday should have
highs in the 50s nearly areawide and temps begin to recover over the
weekend. Could see some lows in the 30s over the northern counties
Friday morning and again Saturday morning. A backdoor front early
next week will keep temperatures on the chilly side.
Latest models are wetter Thursday and Thursday night giving a chance
of rain areawide along and behind the front. Model qpf not that
heavy but some locations could receive 1 to 2 tenths. Also have
low possibility of rain Sunday/Monday with the cut off low.
&&
.AVIATION...
(18Z TAFS)
Issued at 1111 AM CST Tue Nov 7 2023
VFR conditions continue through the TAF period. Elevated and gusty
southwest winds are expected this afternoon, especially across the
western TAF sites. Winds become light and mainly out of the
southwest overnight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 59 88 51 57 / 0 0 10 40
Carlsbad 56 83 50 55 / 0 0 10 50
Dryden 57 85 61 67 / 0 0 20 50
Fort Stockton 60 88 55 64 / 0 0 10 50
Guadalupe Pass 57 76 48 53 / 0 0 10 50
Hobbs 56 83 46 52 / 0 0 10 40
Marfa 53 81 52 60 / 0 0 20 50
Midland Intl Airport 58 87 51 57 / 0 0 10 50
Odessa 60 87 51 57 / 0 0 10 40
Wink 55 88 53 60 / 0 0 10 50
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&
SHORT TERM...44
LONG TERM....72
AVIATION...91
Hazardous weather outlook, Nov 7, 12:50 PM CST, 1 minute before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
1250 PM CST Tue Nov 7 2023
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-081900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
1250 PM CST Tue Nov 7 2023 /1150 AM MST Tue Nov 7 2023/
This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
High Wind, Guadalupe and Delaware Mountains
- When
- November 7, 12:51 PM CST to 4:51 PM CST
- Where
- Guadalupe and Delaware Mountains forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Kansas, November 7 to 8, 20231 death · 3 injured · 6 events
- Drought in Georgia, November 7 to 28, 202310 events
- Blizzard and Heavy Snow in Alaska, November 7 to 9, 20238 events
- Drought in Alabama, November 7 to 30, 20237 events
- Winter Weather in Michigan, November 7 to 8, 20235 events
- High Wind in California, November 7 to 9, 202370 kt wind · 4 events
- High Wind in California, November 7 to 9, 202367 kt wind · 4 events
- Wildfire in Texas, November 7, 20232 events
- High Wind in California, November 7, 202358 kt wind · 2 events
- Heavy Snow and Winter Weather in Colorado, November 7 to 9, 20232 events
- Drought in Alabama, November 7 to 28, 20231 event
- Drought in Missouri, November 7 to 30, 20231 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1149343.